Mathematica Bohemica, online first, 14 pp.

Positive periodic solutions of a neutral functional differential equation with multiple delays

Yongxiang Li, Ailan Liu

Received April 11, 2016.  First published May 18, 2017.

Abstract:  This paper deals with the existence of positive $\omega$-periodic solutions for the neutral functional differential equation with multiple delays $(u(t)-cu(t-\delta))'+a(t) u(t)=f(t, u(t-\tau_1), \cdots, u(t-\tau_n))$. The essential inequality conditions on the existence of positive periodic solutions are obtained. These inequality conditions concern with the relations of $c$ and the coefficient function $a(t)$, and the nonlinearity $f(t, x_1,\cdots, x_n)$. Our discussion is based on the perturbation method of positive operator and fixed point index theory in cones.
Keywords:  neutral delay differential equation; positive periodic solution; cone; fixed point index
Classification MSC:  34K13, 34K40, 47H11
DOI:  10.21136/MB.2017.0050-16

PDF available at:  Myris Trade   Institute of Mathematics CAS

[1] K. Deimling: Nonlinear Functional Analysis. Springer, Berlin (1985). DOI 10.1007/978-3-662-00547-7 | MR 0787404 | Zbl 0559.47040
  [2] H. I. Freedman, J. Wu: Periodic solutions of single-species models with periodic delay. SIAM J. Math. Anal. 23 (1992), 689-701. DOI 10.1137/0523035 | MR 1158828 | Zbl 0764.92016
  [3] D. Guo, V. Lakshmikantham: Nonlinear Problems in Abstract Cones. Notes and Reports in Mathematics in Science and Engineering 5. Academic Press, Boston (1988). MR 0959889 | Zbl 0661.47045
  [4] J. K. Hale: Theory of Functional Differential Equations. Applied Mathematical Sciences. Vol. 3. Springer, New York (1977). DOI 10.1007/978-1-4612-9892-2 | MR 0508721 | Zbl 0352.34001
  [5] L. Hatvani, T. Krisztin: On the existence of periodic solutions for linear inhomogeneous and quasilinear functional differential equations. J. Differ. Equations 97 (1992), 1-15. DOI 10.1016/0022-0396(92)90080-7 | MR 1161308 | Zbl 0758.34054
  [6] S. Kang, G. Zhang: Existence of nontrivial periodic solutions for first order functional differential equations. Appl. Math. Lett. 18 (2005), 101-107. DOI 10.1016/j.aml.2004.07.018 | MR 2121560 | Zbl 1075.34064
  [7] Y. Kuang: Delay Differential Equations with Applications in Population Dynamics. Mathematics in Science and Engineering 191. Academic Press, Boston (1993). MR 1218880 | Zbl 0777.34002
  [8] Y. Luo, W. Wang, J. Shen: Existence of positive periodic solutions for two kinds of neutral functional differential equations. Appl. Math. Lett. 21 (2008), 581-587. DOI 10.1016/j.aml.2007.07.009 | MR 2412382 | Zbl 1149.34040
  [9] J. Mallet-Paret, R. D. Nussbaum: Global continuation and asymptotic behavior for periodic solutions of a differential-delay equation. Ann. Math. Pure Appl. (4) 145 (1986), 33-128. DOI 10.1007/BF01790539 | MR 0886709 | Zbl 0617.34071
  [10] E. Serra: Periodic solutions for some nonlinear differential-equations of neutral type. Nonlinear Anal., Theory Methods Appl. 17 (1991), 139-151. DOI 10.1016/0362-546X(91)90217-O | MR 1118073 | Zbl 0735.34066
  [11] A. Wan, D. Jiang: Existence of positive periodic solutions for functional differential equations. Kyushu J. Math. 56 (2002), 193-202. DOI 10.2206/kyushujm.56.193 | MR 1898353 | Zbl 1012.34068
  [12] A. Wan, D. Jiang, X. Xu: A new existence theory for positive periodic solutions to functional differential equations. Comput. Math. Appl. 47 (2004), 1257-1262. DOI 10.1016/S0898-1221(04)90120-4 | MR 2070981 | Zbl 1073.34082

Affiliations:   Yongxiang Li, Ailan Liu, Department of Mathematics, Northwest Normal University, 967 Anning East Road, Lanzhou 730070, People's Republic of China, e-mail:,

PDF available at: